Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Brown mucus when blowing nose, have emphysema and atrial fibrillation. Prescribed Naseptin cream. Anything better on market?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Been prescribed Naseptin cream is there anything better on the market? He has brown mucus when blowing nose. Has emphasema & atrial fibrillation.
Posted Sat, 21 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 2 hours later


Thanks for the query

Naseptin cream is used to prevent dryness of the nasal mucosa and thus the nasal bleed. It is indeed one of the best ointments available in the market for the treatment of nasal bleed due to dry nose.

According to your description he can be having the nasal bleed due to following conditions:

1. Sinusitis (brown mucus when blowing nose).
2. Dryness of the nose due to atrophy of the glands present in the nose, secondary to the age.
3. Blood thinners used for treatment of atrial fibrillation.

The actual cause of the bleeding needs to be evaluated and treated accordingly. Presuming it to be more of sinus related problem you can try the following:

1. Saline nasal spray - to keep the nasal mucosa moist and also helping in bringing out the secretions from the nose.
2. A mucolytic - such as bromhexine or ambroxol for thinning out the nasal secretions.
3. To consume plenty of warm water - to keep the body tissues hydrated.
4. Naseptin to be continued.
5. Cardiologist consultation for change of the medicine for blood thinner.

Hope I have answered the query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor